Alert archive / New Mexico / Flash Flood Warnings in 2022
Flash Flood Warning 69, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 12, 2022, 12:58 PM MDT for Sandoval County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2022, 12:58 PM MDT (18:58 UTC)
- Expired
- Jul 12, 2022, 4:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Sandoval County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -301 J/kg
- Mixed-layer LCL
- 3730 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
145
WGUS55 KABQ 121858
FFWABQ
NMC043-122200-
/O.NEW.KABQ.FF.W.0069.220712T1858Z-220712T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
1258 PM MDT Tue Jul 12 2022
The National Weather Service in Albuquerque has issued a
* Flash Flood Warning for...
The Cerro Pelado burn scar in...
East Central Sandoval County in north central New Mexico...
* Until 400 PM MDT.
* At 1258 PM MDT, Satellite estimates indicate thunderstorms
producing heavy rain over the Cerro Pelado Burn Scar. Flash
flooding is ongoing or expected to begin shortly.
Excessive rainfall over the burn scar will impact Vallecitos Creek,
Paliza Canyon, West Fork Borrego Canyon, Vallecitos de los Indios,
and East Fork Trailhead. The debris flow can consist of rock, mud,
vegetation and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding in and around the Cerro
Pelado Burn Scar.
SOURCE...Satellite estimates.
IMPACT...Life threatening flash flooding of areas in and around
the Cerro Pelado Burn Scar.
* Some locations that will experience flash flooding include...
Jemez Pueblo and Ponderosa.
This includes the following recreation areas...
Jemez Falls Campground and Paliza Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Runoff from rainfall will cause elevated water levels within
vulnerable drainages in and downstream of the Cerro Pelado burn area.
Do not camp along streams and rivers. Remain alert when hiking in
steep, narrow canyons. Know where you are relative to low spots and
drainages.
&&
LAT...LON 3587 10644 3586 10644 3578 10651 3577 10653
3566 10656 3564 10661 3562 10673 3567 10672
3574 10665 3577 10664 3583 10662 3581 10657
3584 10651
FLASH FLOOD...SATELLITE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
242 follow-up statements
799
WGUS75 KABQ 122023
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
223 PM MDT Tue Jul 12 2022
NMC043-122200-
/O.CON.KABQ.FF.W.0069.000000T0000Z-220712T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sandoval NM-
223 PM MDT Tue Jul 12 2022
...FLASH FLOOD WARNING FOR THE CERRO PELADO BURN SCAR REMAINS IN
EFFECT UNTIL 4 PM MDT THIS AFTERNOON FOR EAST CENTRAL SANDOVAL
COUNTY...
At 223 PM MDT, satellite estimates indicate thunderstorms producing
heavy rain over the Cerro Pelado Burn Scar. Flash flooding is
ongoing or expected to begin shortly.
Excessive rainfall over the burn scar will impact Vallecitos Creek,
Paliza Canyon, West Fork Borrego Canyon, Vallecitos de los Indios,
and East Fork Trailhead. The debris flow can consist of rock, mud,
vegetation and other loose materials.
HAZARD...Flash flooding caused by thunderstorms in and around the
Cerro Pelado Burn Scar.
SOURCE...Satellite estimates.
IMPACT...Flooding of areas in and around the Cerro Pelado Burn
Scar.
Some locations that will experience flash flooding include...
Jemez Pueblo and Ponderosa.
This includes the following recreation areas...
Jemez Falls Campground and Paliza Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Runoff from rainfall will cause elevated water levels within
vulnerable drainages in and downstream of the Cerro Pelado burn area.
Do not camp along streams and rivers. Remain alert when hiking in
steep, narrow canyons. Know where you are relative to low spots and
drainages.
&&
LAT...LON 3587 10644 3586 10644 3578 10651 3577 10653
3566 10656 3564 10661 3562 10673 3567 10672
3574 10665 3577 10664 3583 10662 3581 10657
3584 10651
FLASH FLOOD...SATELLITE INDICATED
$$
24773
WGUS75 KABQ 122151
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
351 PM MDT Tue Jul 12 2022
NMC043-122201-
/O.EXP.KABQ.FF.W.0069.000000T0000Z-220712T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sandoval NM-
351 PM MDT Tue Jul 12 2022
...FLASH FLOOD WARNING FOR THE CERRO PELADO BURN SCAR WILL EXPIRE AT
4 PM MDT THIS AFTERNOON FOR EAST CENTRAL SANDOVAL COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 1200 AM MDT Wednesday for a
portion of north central New Mexico.
LAT...LON 3587 10644 3586 10644 3578 10651 3577 10653
3566 10656 3564 10661 3562 10673 3567 10672
3574 10665 3577 10664 3583 10662 3581 10657
3584 10651
$$
12What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 9:46 AM MDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 12, 9:46 AM MDT, 3 hours 12 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 946 AM MDT Tue Jul 12 2022 .UPDATE... Expanded Flood Watch for Flash Flooding to include the Jemez Mountains, as well as the northern and southern Sangre de Cristos. Also, extended the Watch until midnight. NAM, GFS, and HRRR all depict a disturbance embedded in the periphery of the 500 mb ridge tracking southward over the northwest mountains this afternoon and evening. PWATs are a little under 1 inch closer to the CO border, so left the Tusas Mountains out of the Watch, but isolated flash flooding is still possible there. 44 && .PREV DISCUSSION...530 AM MDT Tue Jul 12 2022... .AVIATION... 12Z TAF CYCLE Ridge of high pressure aloft sprawled from UT across NM and into OK. Cold front continues to push south and wwd into central and srn NM. Sct showers persisting over nrn and central NM to slowly diminish through 14Z with layered mid clouds thereafter. Mts occasionally obscured in lcl MVFR cigs/vsbys in clouds and precipitation. Sct showers and tstms developing over the nrn and wrn higher terrain to move slowly and erratically into the valleys/plains by 21Z. && .PREV DISCUSSION...215 AM MDT Tue Jul 12 2022... .SYNOPSIS... Daily rounds of showers and thunderstorms will continue for the foreseeable future as will the threat for flash flooding, especially on burn scars. With an area of high pressure stuck over the area, these storm motions will be slow and erratic which will only contribute to the flash flooding threat. Otherwise, temperatures will be near normal for most except perhaps a few degrees above normal across the eastern plains. && .DISCUSSION... SHORT TERM...(TODAY THROUGH WEDNESDAY)... Mostly scattered light rain showers are continuing as a cold front plunges farther west and south into New Mexico early this morning. The upper high center is forecast to meander from the Four Corners region over New Mexico leading to some erratic and slow storm motions today through Wednesday. Showers and storms are forecast to redevelop over the northern and western high terrain this afternoon then progress into the lower elevations later in the afternoon with additional development possible along outflow boundaries. Models suggest there will be a northerly outflow stretching from west to east over central New Mexico early this evening with at least isolated activity persisting after midnight tonight. Wednesday appears to be a little less active with showers and storms focused from the central mountain chain westward. High temperatures today will be near to several degrees below normal then warm a few degrees Wednesday. At this time, will leave the existing Flood Watch as it is as virtually any storm could produce heavy rain leading to flash flooding. LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)... Little change in the overall weather pattern is expected through the long-term period as the H5 high that builds over the Four Corners Wednesday becomes the dominant feature across the western CONUS. Despite this strong high pressure over the area, there is no influx of drier air to scour out the moisture. Thus, we'll be in recycle mode for several days with very similar weather conditions each day. Thunderstorms will first develop over the high terrain by mid-day before becoming more scattered in coverage across central and western NM through the evening hours with more isolated coverage across the east. Thanks to the H5 high's presence, storm motions will be slow and erratic, and these slow storm motions will only contribute to the risk for flash flooding, especially on the burn scars. 15 && .FIRE WEATHER... A large area of high pressure aloft will dominate New Mexico for the foreseeable future. The high center will meander over New Mexico as well as the Great Basin and southern Colorado, leading to slow and erratic storm motions. Outflow boundaries will also result in additional and erratic storm motions. Any storm at least for today and Wednesday will be capable of locally heavy rain which could lead to flash flooding. Moisture isn't going anywhere so look forward to afternoon and evening showers and storms for the next 7 days. High temperatures will be within a few degrees of normal. With the light winds aloft, there will be areas of fair to poor ventilation over northern and central New Mexico for the next 7 days. && .ABQ WATCHES/WARNINGS/ADVISORIES... Flood Watch through this evening for the following zones... NMZ213>215-228-229. Flood Watch through this evening for the following zones... NMZ211. &&
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 6:48 PM MDT | Special Weather Statement | ABQ | Union | 27 min |
| Jul 11, 7:02 PM MDT | Special Weather Statement | ABQ | Union | 28 min |
| Jul 11, 8:06 PM MDT | Areal Flood Advisory | ABQ | Socorro | 3 hr |
| Jul 11, 8:16 PM MDT | Special Weather Statement | ABQ | Union | 29 min |
| Jul 11, 8:22 PM MDT | Special Weather Statement | ABQ | Quay | 23 min |
| Jul 11, 8:28 PM MDT | Areal Flood Advisory | ABQ | Harding, Union | 2 hr |
| Jul 11, 8:32 PM MDT | Areal Flood Advisory | ABQ | Quay, San Miguel | 118 min |
| Jul 11, 8:45 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 44 min |
| Jul 11, 9:03 PM MDT | Special Weather Statement | ABQ | Harding | 27 min |
| Jul 11, 9:39 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, San Miguel | 35 min |
| Jul 11, 9:59 PM MDT | Special Weather Statement | ABQ | San Miguel | 31 min |
| Jul 11, 10:00 PM MDT | Special Weather Statement | ABQ | Quay | 30 min |
| Jul 11, 10:01 PM MDT | Areal Flood Advisory | ABQ | Harding, Quay, San Miguel | 119 min |
| Jul 11, 10:30 PM MDT | Areal Flood Advisory | ABQ | Quay, San Miguel | 2 hr |
| Jul 11, 10:31 PM MDT | Special Weather Statement | ABQ | Quay | 29 min |
| Jul 12, 12:07 AM MDT | Areal Flood Advisory | ABQ | Harding, Quay | 3 hr |
| Jul 12, 12:02 PM MDT | Areal Flood Advisory | ABQ | Mora, Rio Arriba, San Miguel, Taos | 4 hr |
| Jul 12, 2:12 PM MDT | Flash Flood Warning | ABQ | Colfax, Mora | 3 hr |
| Jul 12, 2:27 PM MDT | Areal Flood Advisory | ABQ | Colfax, Taos | 3 hr |
| Jul 12, 2:29 PM MDT | Areal Flood Advisory | ABQ | Colfax | 3 hr |
| Jul 12, 2:40 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 3 hr |
| Jul 12, 2:50 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Torrance, Valencia | 115 min |
| Jul 12, 3:01 PM MDT | Special Weather Statement | ABQ | Mora | 29 min |
| Jul 12, 3:26 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora, Taos | 49 min |
| Jul 12, 3:39 PM MDT | Flash Flood Warning | ABQ | Mora, San Miguel, Taos | 4 hr |
| Jul 12, 3:53 PM MDT | Flash Flood Warning | ABQ | Colfax, Mora, Taos | 3 hr |
| Jul 12, 4:06 PM MDT | Special Weather Statement | ABQ | Cibola | 24 min |
| Jul 12, 4:15 PM MDT | Special Weather Statement | ABQ | Mora | 45 min |
| Jul 12, 4:24 PM MDT | Areal Flood Advisory | ABQ | San Miguel, Santa Fe | 3 hr |
| Jul 12, 5:40 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 2 hr |
| Jul 12, 5:56 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.